Alert archive / Texas / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 155, NWS Austin/San Antonio, TX

June 6, 2019Bastrop County, Travis County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jun 6, 2019, 3:38 PM CDT for Bastrop County, Travis County, Texas. It was in force for 67 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 6, 2019, 3:38 PM CDT (20:38 UTC)
Expired
Jun 6, 2019, 4:45 PM CDT
In force
67 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bastrop County, TX, Travis County, TX

The radar

The Ft Hood radar (KGRK), 67 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 6, 4:03 PM CDTTSTM WND DMG5 Ssw Bastrop, TXTHERE WAS SIGN AND TREE DAMAGE AT A STORE OFF COUNTY ROAD 304. NICKEL SIZE HAIL ALSO REPORTED AT THIS LOCATION.
Jun 6, 4:20 PM CDTHAIL 1.75Smithville, TXA GAS STATION IN SMITHVILLE REPORTED QUARTER TO GOLF BALL SIZE HAIL FELL AT THAT LOCATION.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 6, 2:29 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 8.6 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2019-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1899 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2019-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1899 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
1111 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted.

404 
WUUS54 KEWX 062038
SVREWX
TXC021-453-062145-
/O.NEW.KEWX.SV.W.0155.190606T2038Z-190606T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
338 PM CDT Thu Jun 6 2019

The National Weather Service in Austin San Antonio has issued a

* Severe Thunderstorm Warning for...
  Southeastern Travis County in south central Texas...
  Central Bastrop County in south central Texas...

* Until 445 PM CDT.

* At 337 PM CDT, a severe thunderstorm was located near Wyldwood, or
  7 miles southeast of Austin Bergstrom Int Airport, moving east at
  15 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Austin, Bastrop, Smithville, Circle D-KC Estates, Cedar Creek, Camp
  Swift, Wyldwood, Hornsby Bend, Upton, Webberville, Phelan, Bastrop
  State Park, Hills Prairie, Alum Creek, Buescher State Park, McDade
  and Del Valle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3006 9764 3024 9764 3029 9716 2998 9715
TIME...MOT...LOC 2037Z 269DEG 15KT 3016 9756 

HAIL...1.00IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:39 PM CDT, 59 minutes earlier.

Area forecast discussion, Jun 6, 2:39 PM CDT, 59 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
239 PM CDT Thu Jun 6 2019

.SHORT TERM (Tonight through Friday Night)...
Convection has develop across the Hill Country this afternoon as
convective inhibition eroded and convective temperatures where
reached. The convection has developed in a weak low level convergent
zone. This activity is expected to move east into portions of the
I-35 corridor between San Antonio and Austin through the remainder of
the afternoon and early evening, then east of the I-35 corridor mid
evening.

Forecast soundings indicate steep mid level lapse rates of around
7 degC/km yielding SBCAPE and MLCAPE values in excess of 3000 J/kg.
Inverted V sounding also evident, indicating DCAPE values of around
1300 J/kg. Deep layer shear values, of nearly 40kts will be present.
So initially supercellular mode will continue across the Hill
Country and into the I-35 corridor. Over time cold-pool development
may lead to development of a broken complex east of I-35 and I-37,
with the severe wind threat becoming the main issue this evening.
A Severe Thunderstorm Watch has been issued for portions of the Hill
Country and along and east of I-35 through 10 PM.

In terms of flash flooding potential, the overall quick speed of the
system should mitigate widespread concerns. Nevertheless, isolated
heavier downpours could lead to very localized flash flooding
concerns.

Convection should move east and south of the area overnight. Warm
and dry conditions are forecast for Friday.

&&

.LONG TERM (Saturday through Thursday)...
A ridge will build over South Central Texas over the weekend leading
to very warm temperatures. Temperatures in the mid and upper 90s are
forecast over the Hill Country and Central Texas, upper 90s to 102
around the San Antonio metro and southeast, and 100 to 107 along the
Rio Grande. With recent rainfall, near surface moisture will keep
heat index values elevated, into Heat Advisory criteria for several
locations. A Heat Advisory will likely be needed for a portion of the
area.

A trough moving through the Central Plains Sunday night into Monday
will weaken the ridge from the north. This will allow a cold front
to enter the region, bringing a chance of showers and thunderstorms
and cooler temperatures.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              72  93  72  96  75 /  20   0   0   0   0
Austin Bergstrom Intl Airport  71  94  71  95  73 /  20  -    0   0   0
New Braunfels Muni Airport     71  96  71  97  74 /  20   0   0   0   0
Burnet Muni Airport            68  91  69  95  74 /  10   0   0   0   0
Del Rio Intl Airport           72 100  75 102  78 /   0   0   0   0   0
Georgetown Muni Airport        69  92  69  95  73 /  20  -    0   0   0
Hondo Muni Airport             70 101  73 101  75 /   0   0   0   0   0
San Marcos Muni Airport        70  96  71  97  73 /  20  -    0   0   0
La Grange - Fayette Regional   74  95  72  96  74 /  20  10   0   0   0
San Antonio Intl Airport       74  98  74  98  77 /  20   0   0   0   0
Stinson Muni Airport           75  98  75 100  77 /  20   0   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.

&&

Aviation...17
Short-Term/Long-Term...Runyen
Public Service/Data Collection...33
Hazardous weather outlook, Jun 6, 2:42 PM CDT, 56 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Austin/San Antonio TX
242 PM CDT Thu Jun 6 2019

TXZ171>173-183>194-202>209-217>225-228-071945-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
242 PM CDT Thu Jun 6 2019

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...This Afternoon And Tonight.

There is currently a slight to enhanced risk for scattered severe
storms this afternoon through the early evening across the Hill
Country and along and east of the I-35 corridor. Quarter to
golfball sized hail and damaging winds gusts in excess of 60 mph
will be the main threats with any severe storms. A Severe
Thunderstorm Watch has been issued through 10 PM this evening.
Also, isolated pockets of heavy rainfall leading to localized
flash flooding will be possible from the stronger storms.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hot and humid conditions are expected over the area Friday
through Sunday. Heat indices are forecast to reach 105 to 110
degrees across many areas Saturday and Sunday, with slightly lower
values expected over the Hill Country. A heat advisory may be
needed.

.SPOTTER INFORMATION STATEMENT...

Spotter reports may be needed this afternoon.

In the hours before

Special weather statement, Jun 6, 3:05 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
305 PM CDT Thu Jun 6 2019

TXZ172-173-190-192-062045-
Blanco TX-Williamson TX-Burnet TX-Travis TX-
305 PM CDT Thu Jun 6 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WILLIAMSON...
NORTHWESTERN TRAVIS...NORTHEASTERN BLANCO AND SOUTH CENTRAL BURNET
COUNTIES UNTIL 345 PM CDT...

At 305 PM CDT, Doppler radar was tracking a strong thunderstorm near
Spicewood, or 8 miles east of Round Mountain, moving east at 30 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Austin, Round Rock, Cedar Park, Georgetown, Pflugerville, Anderson
Mill, Serenada, Windemere, Leander, Lakeway, Lago Vista, Hudson Bend,
Liberty Hill, Spicewood, Georgetown Dam, Smithwick, Mansfield Dam,
Jonestown, Briarcliff and Point Venture.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3035 9822 3055 9826 3072 9766 3042 9764
TIME...MOT...LOC 2005Z 261DEG 28KT 3045 9820
Local storm report, Jun 6, 3:07 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
307 PM CDT THU JUN 6 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0306 PM     HAIL             SUNSET VALLEY           30.23N 97.80W
06/06/2019  E0.75 INCH       TRAVIS             TX   TRAINED SPOTTER

&&

CVP
Local storm report, Jun 6, 3:10 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
310 PM CDT THU JUN 6 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0306 PM     HAIL             3 NW MCKINNEY FALLS STA 30.21N 97.75W
06/06/2019  E0.70 INCH       TRAVIS             TX   PUBLIC

            DIME SIZED HAIL AT SH71 AND IH35.

&&

CVP
Local storm report, Jun 6, 3:14 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
314 PM CDT THU JUN 6 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0312 PM     HAIL             3 E SUNSET VALLEY       30.23N 97.75W
06/06/2019  E0.75 INCH       TRAVIS             TX   EMERGENCY MNGR

            PENNY SIZED HAIL AT ST. EDWARDS UNIVERSITY.

&&

CVP
Local storm report, Jun 6, 3:22 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
322 PM CDT THU JUN 6 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 PM     HAIL             5 NNE AUSTIN            30.34N 97.70W
06/06/2019  E0.70 INCH       TRAVIS             TX   PUBLIC

            IH-35 AT 183.

&&

CVP
Local storm report, Jun 6, 3:38 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
338 PM CDT THU JUN 6 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0337 PM     HAIL             2 N MANOR               30.37N 97.56W
06/06/2019  E0.70 INCH       TRAVIS             TX   PUBLIC

&&

CVP

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 1:03 AM CDTSpecial Weather StatementEWXLlano42 min
Jun 6, 1:04 AM CDTSpecial Weather StatementEWXGillespie41 min
Jun 6, 1:09 AM CDTSpecial Weather StatementEWXBurnet, Llano51 min
Jun 6, 1:20 AM CDTSevere Thunderstorm WarningEWXBurnet, Williamson40 min
Jun 6, 1:40 AM CDTSpecial Weather StatementEWXDimmit35 min
Jun 6, 1:57 AM CDTSpecial Weather StatementEWXComal, Hays, Kendall, Travis48 min
Jun 6, 2:14 AM CDTSpecial Weather StatementEWXBandera46 min
Jun 6, 12:57 PM CDTSpecial Weather StatementEWXKendall48 min
Jun 6, 1:35 PM CDTSpecial Weather StatementEWXKendall40 min
Jun 6, 1:42 PM CDTSpecial Weather StatementEWXKendall48 min
Jun 6, 1:45 PM CDTSevere Thunderstorm WarningEWXBlanco, Gillespie, Kendall60 min
Jun 6, 2:13 PM CDTSpecial Weather StatementEWXKendall47 min
Jun 6, 2:29 PM CDTSpecial Weather StatementEWXTravis46 min
Jun 6, 2:38 PM CDTSpecial Weather StatementEWXBlanco52 min
Jun 6, 2:49 PM CDTSevere Thunderstorm WarningEWXBastrop, Travis56 min
Jun 6, 3:05 PM CDTSpecial Weather StatementEWXWilliamson40 min
Jun 6, 3:25 PM CDTSevere Thunderstorm WarningEWXBastrop, Lee, Travis, Williamson65 min
Jun 6, 3:29 PM CDTAreal Flood AdvisoryEWXTravis3 hr
Jun 6, 3:45 PM CDTSpecial Weather StatementEWXComal45 min
Jun 6, 3:50 PM CDTSpecial Weather StatementEWXWilliamson40 min
Jun 6, 3:51 PM CDTSevere Thunderstorm WarningEWXBexar, Comal, Guadalupe54 min
Jun 6, 4:11 PM CDTSevere Thunderstorm WarningEWXBastrop, Fayette, Lee64 min
Jun 6, 4:21 PM CDTSpecial Weather StatementEWXGuadalupe39 min
Jun 6, 4:32 PM CDTSpecial Weather StatementEWXTravis43 min
Jun 6, 4:42 PM CDTSpecial Weather StatementEWXFayette48 min
Jun 6, 4:45 PM CDTSpecial Weather StatementEWXComal45 min
Jun 6, 4:49 PM CDTSevere Thunderstorm WarningEWXBastrop, Travis15 min
Jun 6, 4:59 PM CDTSpecial Weather StatementEWXGuadalupe46 min
Jun 6, 4:59 PM CDTSevere Thunderstorm WarningEWXFayette61 min
Jun 6, 5:05 PM CDTSevere Thunderstorm WarningEWXFayette55 min
Jun 6, 5:11 PM CDTSevere Thunderstorm WarningEWXFayette19 min
Jun 6, 5:23 PM CDTSevere Thunderstorm WarningEWXLavaca52 min
Jun 6, 5:25 PM CDTAreal Flood AdvisoryEWXBexar, Comal, Guadalupe2 hr
Jun 6, 5:30 PM CDTSpecial Weather StatementEWXDeWitt, Lavaca45 min
Jun 6, 5:42 PM CDTSevere Thunderstorm WarningEWXDeWitt, Gonzales, Lavaca63 min
Jun 6, 5:42 PM CDTSevere Thunderstorm WarningEWXGonzales, Guadalupe, Karnes, Wilson63 min
Jun 6, 5:47 PM CDTSevere Thunderstorm WarningEWXBexar, Wilson35 min
Jun 6, 6:07 PM CDTSpecial Weather StatementEWXGuadalupe38 min
Jun 6, 6:22 PM CDTSevere Thunderstorm WarningEWXDeWitt, Lavaca53 min
Jun 6, 6:33 PM CDTSpecial Weather StatementEWXDeWitt42 min
Jun 6, 6:48 PM CDTSpecial Weather StatementEWXBexar42 min
Jun 6, 6:49 PM CDTSevere Thunderstorm WarningEWXDeWitt, Lavaca26 min
Jun 6, 6:58 PM CDTSpecial Weather StatementEWXDeWitt47 min

Nearby

Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.